Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 191, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 29, 2013, 3:51 PM PDT for San Bernardino County, California. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2013, 3:51 PM PDT (22:51 UTC)
- Expired
- Aug 29, 2013, 5:45 PM PDT
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 110 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WGUS55 KVEF 292251
FFWVEF
CAC071-300045-
/O.NEW.KVEF.FF.W.0191.130829T2251Z-130830T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
351 PM PDT THU AUG 29 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 545 PM PDT.
* AT 349 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR TWENTYNINE PALMS. THE
STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
TWENTYNINE PALMS...
STATE ROUTE 62 BETWEEN MILE MARKERS 25 AND 41...
TWENTYNINE PALMS MOUNTAIN...
TWENTYNINE PALMS MCAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3408 11600 3408 11603 3412 11606 3413 11618
3427 11625 3427 11593 3403 11590 3403 11592
3403 11600
$$
WOLCOTT3 follow-up statements
369
WGUS75 KVEF 292329
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
429 PM PDT THU AUG 29 2013
CAC071-300045-
/O.CON.KVEF.FF.W.0191.000000T0000Z-130830T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
429 PM PDT THU AUG 29 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 422 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR TWENTYNINE PALMS. THE THUNDERSTORM WITH EXCESSIVE RAIN
WAS NEARLY STATIONARY. THE STORM WAS SEEN WEAKENING ON RADAR OVER
THE LAST 15 MINUTES...HOWEVER HEAVY RAIN CONTINUES. GUSTY WINDS HAVE
ALSO BEEN REPORTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TWENTYNINE PALMS...
STATE ROUTE 62 BETWEEN MILE MARKERS 25 AND 41...
TWENTYNINE PALMS MOUNTAIN...
TWENTYNINE PALMS MCAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3408 11600 3408 11603 3412 11606 3413 11618
3427 11625 3427 11593 3403 11590 3403 11592
3403 11600
$$
WOLCOTT970
WGUS75 KVEF 300006
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
506 PM PDT THU AUG 29 2013
CAC071-300045-
/O.CON.KVEF.FF.W.0191.000000T0000Z-130830T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
506 PM PDT THU AUG 29 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 500 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM PRODUCING VERY HEAVY RAIN HAD ENDED NEAR
TWENTYNINE PALMS. ONE TRAINED SPOTTER REPORTED RAINFALL OF 2.48
INCHES IN ONE HOUR FROM THIS STORM. RUNOFF FROM EARLIER RAINFALL MAY
STILL BE CAUSING FLASH FLOODING IN THE AREA AND THE WARNING WILL
CONTINUE THROUGH 545 PM.
LOCATIONS IMPACTED INCLUDE...
TWENTYNINE PALMS...
STATE ROUTE 62 BETWEEN MILE MARKERS 25 AND 41...
TWENTYNINE PALMS MOUNTAIN...
TWENTYNINE PALMS MCAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AND IN NORMALLY DRY
WASHES AND LOW LYING AREAS. FLASH FLOODING IS NATURES NUMBER ONE
KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH
FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3408 11600 3408 11603 3412 11606 3413 11618
3427 11625 3427 11593 3403 11590 3403 11592
3403 11600
$$
WOLCOTT852
WGUS75 KVEF 300043
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
543 PM PDT THU AUG 29 2013
CAC071-300052-
/O.EXP.KVEF.FF.W.0191.000000T0000Z-130830T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
543 PM PDT THU AUG 29 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
RADAR INDICATES THAT RAIN HAD ENDED OVER THE AREA. REPORTS HAVE BEEN
RECEIVED THAT STATE ROUTE 62 WAS FLOODED NEAR MESQUITE SPRINGS
AVENUE IN TWENTYNINE PALMS. TRAVELERS SHOULD BE AWARE THAT WATER MAY
STILL BE FLOWING ACROSS LOW WATER CROSSINGS AND IN NORMALLY DRY
WASHES. ADDITIONAL RAINFALL IS NOT EXPECTED AND THE WARNING WILL
EXPIRE ON TIME.
LAT...LON 3408 11600 3408 11603 3412 11606 3413 11618
3427 11625 3427 11593 3403 11590 3403 11592
3403 11600
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 2:37 PM PDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 29, 2:37 PM PDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
237 PM PDT THU AUG 29 2013
.SYNOPSIS...A FAVORABLE UPPER LEVEL FLOW PATTERN WILL CONTINUE TO
BRING MONSOON MOISTURE INTO THE AREA THROUGH THE MIDDLE OF NEXT WEEK
AND RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. THE
PRIMARY HAZARD WITH STORMS...ESPECIALLY THROUGH SUNDAY...WILL BE
HEAVY RAINFALL THAT COULD RESULT IN DANGEROUS FLASH FLOODING.
&&
.SHORT TERM...MAINLY ISOLATED THUNDERSTORMS SO FAR THIS AFTERNOON
HOWEVER EXPECTATIONS ARE FOR SOUTHERN MOHAVE AND EASTERN SAN
BERNARDINO COUNTIES TO FILL IN BASED ON STORM ACTIVITY JUST OUTSIDE
OF THE CWA AND LATEST SATELLITE TRENDS. REGARDING THESE ISOLATED
STORMS...IT IS VERY APPARENT THEY ARE LOW MOVING AND EFFICIENT RAIN
PRODUCERS. THE RADAR ESTIMATED RAIN RATES AND OBSERVED GAGE DATA ARE
QUITE IMPRESSIVE. ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO
UNLOAD AND CREATE PROBLEMS QUICKLY SO REMAIN AWARE.
TONIGHT THROUGH SUNDAY...SCATTERED TO NUMEROUS HEAVY RAIN PRODUCING
SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE WATCH AREAS THIS
EVENING WITH MORE ISOLATED...BUT EQUALLY INTENSE...STORM COVERAGE
ELSEWHERE. STORMS EVERYWHERE ARE EXPECTED TO DIMINISH IN INTENSITY
AND COVERAGE OVERNIGHT. SIMILAR CONDITIONS ARE IN PLACE FOR SATURDAY
AND SUNDAY REGARDING AVAILABLE MOISTURE AND INSTABILITY. HOWEVER...
OVERALL COVERAGE COULD BE REDUCED IF FORECASTED THICKER CLOUD COVER
BECOMES A REALITY AND LIMITS DAYTIME HEATING. HOPEFULLY THIS WILL BE
CLEARER BY MORNING AND HELP DIMINISH THE CURRENT UNCERTAINTY FOR
ISSUING ANY ADDITIONAL FLASH FLOOD WATCHES FOR FRIDAY AND SATURDAY.
TEMPERATURES ARE GENERALLY EXPECTED TO BE BELOW NORMAL FRIDAY AND
SATURDAY BASED ON EXPECTED LACK OF SUNSHINE BUT COULD EXCEED
FORECASTED NUMBERS IF CLOUD COVER THINS.
.LONG TERM...MONDAY THROUGH THURSDAY...MINIMAL CHANGES MADE TO THE
EXTENDED SINCE OVERALL THINKING IS UNCHANGED. MONSOON MOISTURE WILL
REMAIN IN PLACE THROUGH THE PERIOD...WITH THE DEEPEST MOISTURE
FORECAST OVER MOHAVE COUNTY. THERE REMAINS SOME MODEL AGREEMENT THAT
A BIG RIDGE OVER THE CENTRAL STATES WILL GRADUALLY SHIFT WESTWARD BY
THE MIDDLE OF THE WEEK...RESULTING IN RISING HEIGHTS THAT COULD HELP
WARM TEMPERATURES ALOFT AND CAP THE AIRMASS. OTHERWISE...TYPICAL
MONSOON CONDITIONS ARE EXPECTED EACH AFTERNOON/EVENING MINUS ANY
TROPICAL INFLUENCE.
&&
.AVIATION...FOR MCCARRAN...EAST WINDS GENERALLY UNDER 8KTS SHOULD
SHIFT MORE TO THE SOUTHEAST OR SOUTH BY LATE AFTERNOON ALTHOUGH
STORMS AROUND THE VALLEY THIS AFTERNOON COULD TURN WINDS IN MULTIPLE
DIRECTIONS. TYPICAL DIURNAL DIRECTIONAL TRENDS EXPECTED TONIGHT AWAY
FROM ANY SHRA/TSRA ACTIVITY OR OUTFLOW BOUNDARIES. WILL MAINTAIN
VCTS IN THE TAF THROUGH 03Z. OTHERWISE EXPECT SCT-BKN CLOUDS MAINLY
AOA 10K-15K FEET WITH LOWER BASES...CIGS AND VSBY IN AND NEAR ANY
SHRA/TSRA.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS
EXPECTED ACROSS CENTRAL AND SOUTHERN MOHAVE...SAN BERNARDINO AND
SOUTHERN CLARK COUNTIES. ISOLATED SHRA/TSRA ELSEWHERE. REDUCED
CIGS/VSBY TO MVFR OR LOWER AND GUSTY AND ERRATIC WINDS OVER 35 KTS
ARE POSSIBLE IN AND NEAR ANY SHRA/TSRA. OTHERWISE WINDS SHOULD FAVOR
TYPICAL DIURNAL TRENDS WITH SCT-BKN CLOUDS AOA 10K-15K FEET.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...FLASH FLOOD WATCH FROM NOON MST TODAY THROUGH THIS EVENING FOR
AZZ002-003.
CA...FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH THIS EVENING FOR
CAZ524>527.
&&
SALMEN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Aug 28, 3:53 PM PDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 353 PM PDT WED AUG 28 2013 AZZ002-003-CAZ524>527-291400- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 353 PM PDT WED AUG 28 2013 /353 PM MST WED AUG 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS EXPECTED INTO THIS EVENING WITH SOME STORMS PRODUCING BETWEEN 1 AND 2 INCHES OF RAIN. ISOLATED AREAS OF FLASH FLOODING WILL BE POSSIBLE ALONG WITH GUSTY WINDS. STORMS ARE EXPECTED TO DECREASE BY LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DEEP MONSOONAL MONSOONAL MOISTURE IS EXPECTED TO MOVE INTO THE AREA THURSDAY AND REMAIN THROUGH THE WEEKEND. THIS MOISTURE COMBINED WITH STRONG INSTABILITY WILL LIKELY LEAD TO AN INCREASE IN THE FLASH FLOODING POTENTIAL THURSDAY AFTERNOON AND EVENING. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM NOON UNTIL 10 PM THURSDAY. MOISTURE AND INSTABILITY IS FORECAST TO REMAIN IN PLACE THROUGH THE WEEKEND LEADING TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WHICH MAY PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY WITHIN THE WATCH AREA. MEANWHILE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-036-CAZ519>523-NVZ014>022-291400- NORTHWEST PLATEAU-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 353 PM PDT WED AUG 28 2013 /353 PM MST WED AUG 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FRIDAY AND SATURDAY WILL SEE AN INCREASE IN THUNDERSTORM ACTIVITY AND ASSOCIATED FLASH FLOODING THREAT AS A SURGE OF TROPICAL MOISTURE MOVES INTO THE AREA. THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH THE THE EARLY PART OF NEXT WEEK WITH THE THREAT OF FLASH FLOODING EXTENDING FURTHER NORTH INTO INYO...ESMERALDA COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 12:56 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 29, 1:33 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Aug 29, 2:03 PM PDT | Flash Flood Warning | VEF | San Bernardino | 117 min |
| Aug 29, 2:39 PM PDT | Flash Flood Warning | VEF | San Bernardino | 81 min |
| Aug 29, 3:11 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 94 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.